Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Changing Medications

Changing Medications

I have been on the same medication for a very long time. I recently changed jobs and have new insurance with a new dr. He has suggested new meds. I am honestly terrified. I know a lot of new discoveries have been made since I was first put on Depakote. This is the only one at the time that actually worked for me. But, now I am getting to mid 40s and approaching that lovely point of hormonal changes. I know from my past medical history this a time to get new welcome party from epilepsy. Not… read more

A MyEpilepsyTeam Member said:

I am currently on depakote as well. They just put me on it about a year ago. I am terrified.

posted 3 months ago
A MyEpilepsyTeam Member said:

Having Epilepsy my whole life, I’ve had many medication changes. Other than feeling like a Guinea pig or a test rat, it really never bothered me . Plus through the different Neurologists and Epileptologists, non of them were able to fully control my seizures. Some of the meds I’ve been on went, from better, to bad to worse and then I would be going on another medication, or put back on a former medication that was working a little better, before the change.

Other than the frustration, I never had anxiety.

posted 3 months ago
A MyEpilepsyTeam Member said:

There is nothing to be terrified about. Change is going to happen whether you want it to or not. Especially getting off of Depakote. The reason is the side effects of the drug. Depakote will cause serious life-threating to the liver. I was on it for only 2 years and had double vision and blurred vision to name a few. If you were on it for a long period of time, you may want to talk to your doctor about a test on your liver and see how it is doing. I used to have a lot of anxiety and panic attacks because of taking Keppra (The Rage). Make sure you have lots of questions to ask your new doctor.

posted 3 months ago
A MyEpilepsyTeam Member said:

SerenaLynn- I am not scared of the meds, it's what happens when I change medications. Early on every time I changed medication my seizures would just keep happening. We all know the side effects of seizures; loosing a day or two, the mental and physical drain on my body (these two are my main ones). Depakote seems to control the seizures for me. Side effects are liver damage and my dr monitors this by getting my liver count every six months. Keep a journal of the feelings and side effects. This has helped me monitor things.

posted 3 months ago
Already a Member? Log in